# SDR 0601969947

- Difficulty date: September 5, 2006
- Submitted: September 7, 2006
- Operation: Air carrier
- Aircraft: N8938E
- Make and model: Doug DC-9-31
- Aircraft serial: 47161
- System (JASC): 2761 · Drag Control Actuator
- Part: Actuator
- Condition: Burned
- Location: Spoilers
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

WHILE IN CRUISE FLIGHT THE CREW NOTED A BURNING SMELL IN THE COCKPIT AND THEN SAW SMOKE COMING FROM THE THROTTLE QUADRANT. AN EMERGENCY WAS DECLARED AND THE FLIGHT DIVERTED TO A SAFE LANDING AT IND. THE COCKPIT FIRE EXTINGUISHER WAS DISCHARGED DOWN INTO THE THROTTLE QUADRANT. MAINTENANCE FOUND THE AUTOMATIC SPOILER ACTUATOR BURNED AND PAINT BUBBLED. NO OTHER DAMAGE TO WIRING, MOUNTING, PEDESTAL AREA, OR AIRCRAFT FOUND. THE ACTUATOR WAS REPLACED, FUNCTIONALLY CHECKED, AND THE AIRCRAFT HAS RETURNED TO SERVICE.
